CSN Login
Members Online: 12

2nd round of chemo

RGW
Posts: 59
Joined: Mar 2010

I am starting my second round of Taxol/Carboplatin tomorrow morning. I was very calm and unworried for my first three treatments, but am very nervous this go-around. My last chemo made me really depressed and I pretty much cried for two days, which is very unusual for me. Could use some words of encouragement.

kkstef's picture
kkstef
Posts: 706
Joined: May 2008

RGW....I am not sure if the chemo contributed to your depression or if the whole "cancer thing" just became overwhelming, but I know that you will get through this next go round and then it will be DONE!!

If the depression occurs again don't hesitate to talk to your oncologist or oncology nurse about it. They can order something to make you feel better and there is nothing wrong with that! BUT, maybe this time you will be so anxious to finish this leg of your treatment plan that you won't experience such sadness.

Am hoping things go well with you and please, keep us posted on you are doing!

Big Hugs....

Karen

Ro10's picture
Ro10
Posts: 1362
Joined: Jan 2009

Hoping that tomorrow's chemo finds you feeling not depressed. Maybe you needed to get that crying out of your system last time. Just think that you just have a few more treatments and then you are finished with the treatment. It will be finished soon.

As was suggested if you are still depressed, ask your doctor for something to help you through this time. There is nothing wrong with taking something for depression.

Hope you have someone to go with you for your treatment. I usually took some music I enjoyed and listened to music to pass the time. Wishing you a peaceful day as you have your chemo.

RGW
Posts: 59
Joined: Mar 2010

the crying and sadness is just for days 4 & 5 and then it is gone. I think it has something chemical to do with it, as in the chemo chemicals

kkstef's picture
kkstef
Posts: 706
Joined: May 2008

Just imagine that ALL of your sisters on this site are sitting with you tomorrow and the throughout the rest of your treatment. We are your VIRTUAL cheering squad....And we can be very entertaining!

HUGS...Karen

Cecile Louise's picture
Cecile Louise
Posts: 135
Joined: Dec 2009

I think that you hit the nail on the head when you said that perhaps your mood is affected by the chemo drugs. Add that to the feelings of sadness and fear that are a normal part of going through this process, and it can be overwhelming, I think. I hope that you can get a good night's rest tonight and know that we will all be thinking of you tomorrow.

Love,
Cecile

faith316
Posts: 25
Joined: Mar 2010

May God's peace surround you so that with each breath your anxious thoughts are replaced with Hope and abundant Joy.

jazzy1's picture
jazzy1
Posts: 1387
Joined: Mar 2010

So glad you've got 3 of the chemo sessions behind you. I was on the same protocol, but can't say I had depression issues, mainly tired. Since this is cummulative, the later 3 I was even more tired, possibly due to the 33 rounds of radiation sandwiched between the chemo.

You know each of our bodies handles things differently, so possibly the drugs push you more into the side of saddness....think?

Just know we're all here for you and wish you positive thoughts for final chemo rounds.

((((( hugs )))))
Jan

upsofloating's picture
upsofloating
Posts: 473
Joined: Dec 2009

Do you take premeds -- prednisone or similar -- prior to chemos? I really get high, lows, and irritables from taking these. Actually we get so much 'stuff' in such a short time with each treatment it's amazing our bodies handle it as well as they do. Sending positive thoughts your way for a much smoother ride this time. -- Annie

RGW
Posts: 59
Joined: Mar 2010

I made it through today's chemo session with no problems. The infusion nurses are so nice and helpful. I do get pre-meds of dexamethasone (steroid), Zofran and Emend, both anti-emetics. You might be right about them affecting my emotions. Tomorrow & Friday I should be ok, but look out on Saturday & Sunday. Also, I have to self-inject Neulasta tomorrow afternoon. Thanks, everyone.

Songflower's picture
Songflower
Posts: 632
Joined: Apr 2009

You are going through so much. I read an article that taxol causes more emotional ups and downs. Antidepressants can be very helpful during chemo as can mild tranquilizers like ativan. You have also had a loss that you are dealing with in the most stressful time in your life! I could give him a kick....but we won't go there.

Are you sleeping well? For some women they cannot sleep from steroids, pain, or brain irritation from chemo. You might want to discuss with your Doctor; I took a sleeping pill during chemo; it can also through some women into instant menopause which causes insomnia.

Someone once told me: You do what you gotta do to get through this. It's very true. I don't like taking medications but I did what I had to do to get through. It will get better when chemo is over and your body starts to heal and you feel like your old self again.

Diane

Ro10's picture
Ro10
Posts: 1362
Joined: Jan 2009

This is Monday and I hope you are feeling good today and Saturday and Sunday were not terrible for you. Hope your emotions have been more what you wanted. I empathize with you having to give yourself Neulasta shots. Not easy. I gave many shots to my patients, but when it came to giving myself B6 shots when I was pregant, it was very difficult for me. The medicine burned, so even when I got the needle in, I had a hard time pushing the plunger. I ended up having a friend give me the shot.

Hope this will be a good week for you. In peace and caring.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network